Paralytic ileus associated with combined atypical antipsychotic therapy

Peter Dome, Zsofia Teleki, Reka Kotanyi

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

First- and second-generation antipsychotics commonly cause mild and sometimes severe gastrointestinal motility depression. We discuss a case of a patient who developed paralytic ileus during his treatment with a combination of second-generation antipsychotics. The patient did not receive other medication that could cause depression of intestinal motility than the above-mentioned combination of antipsychotics and no other etiology could be found for the ileus. Furthermore we discuss the theoretical background of antipsychotics induced gastrointestinal motility depression and we provide the literature review of case reports of this topic.

Original languageEnglish
Pages (from-to)557-560
Number of pages4
JournalProgress in Neuro-Psychopharmacology and Biological Psychiatry
Volume31
Issue number2
DOIs
Publication statusPublished - Mar 30 2007

Keywords

  • Adverse drug reaction
  • Antipsychotics
  • Gastrointestinal
  • Paralytic ileus
  • Side effects

ASJC Scopus subject areas

  • Pharmacology
  • Biological Psychiatry

Fingerprint Dive into the research topics of 'Paralytic ileus associated with combined atypical antipsychotic therapy'. Together they form a unique fingerprint.

  • Cite this